Neurontin and Menopause
July 11, 2006 at 7:32 pm
Hello to the Ladies!
I am in the beginning stages of menopause and have infrequent hot flashes. I read this article on the Internet:
and thought it quite interesting. I have been off Neurontin for awhile but with the onset of hot flashes (which absolutely suck!) I’m thinking about getting back on to see if it relieves some of the sweating. I would like some GBS expert opinions.
AnonymousJuly 11, 2006 at 8:10 pm
I’m not a expert but I was taken off of hormones and started taking tomoxifin the same day. That has been 2 and a half years ago. I was taking Neurontin the whole time. It has only been in the last 6 months that I didn’t sweat all the time. It was so bad I waould shower 3x a day and change the sheets daily. Now I just feel like I have a temp of 101-102 all the time. It really is better.
I know hot flashes are differant for every women, just like GBS. I’ll sweat thank you.:D
AnonymousJuly 12, 2006 at 12:55 am
Hi Nancy, i use to have the hot flashes and sweats really bad. i’m in surgical menopause, i use to use estrasorb creme everyday. that did great until i got my paralysis events and could not do the creme on the legs thing everyday. i take neurontin now and i might have a very slight hot flash once in awhile. i still haven’t found anything to change my @#^*& attitude!!;) keep trying different things, you’ll find the right combination soon!:)
July 12, 2006 at 8:56 am
Thanks for the responses. I’ve also noticed that when I’m “havin’ a flash” that where I have neuropathy, the nerve pain feels like a million red hot pokers. 😮 Getting old is the pits and I’m just in my late 40’s!
AnonymousJuly 12, 2006 at 11:25 pm
I just turned 43 and I think I started early menopause at 40, about the same time I started the GBS, I have major night sweats. Not every night but some nights I wake up wringing wet with sweat. When it first started everyone told me I was too young but like GBS I think they don’t have a clue. I take neurontin and I still sweat…yuckkkkk
AnonymousJuly 13, 2006 at 12:56 am
i’m 42 and before gbs and my hysterectomy i use to sweat like a football player all day and night. i was forever using baby powder and changing clothes. my dr had no answer as to why i was like that, just knew it wasn’t normal. he attributed it to “me being me”, i’m a weird health problem type of a person, still am today!:) after my surg in 04, the sweating slowed way down and almost disappeared when i went on estrasorb creme, estrogen replacement creme instead of pill form. then i stopped using it after all my gbs problems in 05, and now i sweat alittle more but not nearly as bad as i was before. it is only after doing exercises or movement around the house like chores and things. :rolleyes:
July 20, 2006 at 12:10 pm
Saw my doctor and showed her the article and she gave me a prescription for gabapentin. My insurance covers it 100% but charges $60 for Neurontin so I went with the generic. I took Neurontin in the past but was still on my former employer’s insurance and they only charged $20. I just started so I don’t think there’s been much of a difference but I’ll give it a few weeks. This is my only hope for any “hormone replacement therapy” as I have had all the bad things that they warn you about being on the pill. I have had heart attacks (yes, plural), a stroke and I have deep vein thrombosis (blood clots) in my legs. I am also a kidney transplant recipient. I haven’t been on the pill since GBS but anything with hormones is out of the question.
She’s starting me off at 300 mgs/day but wants me to call her after 3 weeks to discuss how I feel. She said if I feel there is a difference, we’ll just keep adjusting it until we get it right. 😉
AnonymousJuly 20, 2006 at 5:08 pm
i’m with you there concerning the hrt, nancy. i’ve had clots and blood disorders. i’ve been on gabapentin since last sept, originally for nerve pain, but i have noticed since my dose was increased to 600, 600, and 900 that my hot flashes have almost gone away, not totally, but are alot better. i thought it was just in my head.:rolleyes:
August 3, 2006 at 12:47 am
I’ve been taking it for two weeks now and it seems to be working. I’m not having as many “flashes” and the few I do have are minimal in heat and sweat. I’m pretty excited and I hope this works forever! Yippee!
You must be logged in to reply to this topic.